# SDR CA090505008

- Difficulty date: April 15, 2009
- Submitted: May 13, 2009
- Operation: General aviation
- Make and model: Aerosp AS355*
- Aircraft time: 9,032 hours
- Engine: Allsn 250C20R
- System (JASC): 6320 · Main Rotor Gearbox
- Part: Chip Detector
- Condition: Contaminated
- Location: M/R Transmission
- Part time: 8,979 hours
- Stage of operation: NR
- How discovered: V
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(CAN) AFTER RECEIVING A COMPLETE TRANSMISSION ASSY FROM OVERHAUL FROM THE ORIGINAL EQUIPMENT VENDOR, A RECEIVING INSP WAS CARRIED OUT. THIS INSP INCLUDED VISUAL INSP OF THE GEARBOX ASSY CHIP PLUGS, OF WHICH THERE ARE TWO.  THE UPPER CHIP PLUG, WHICH IS IN THE PATH OF SPLASH OIL FROM A PLANETARY GEAR REDUCTION ASSY, WAS FOUND TO BE COATED WITH EITHER AN ABRASIVE SAND-LIKE CLEANING AGENT, OR HAD BEEN DROPPED ONTO A FLOOR SURFACE AND PICKED UP THE FINE PARTICULATE THERE, AND WAS NOT PROPERLY INSPECTED AND CLEANED AFTERWARD.
